MAUDE Adverse Event Report: NUVASIVE, INC. MAS PLIF FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION

NUVASIVE, INC. MAS PLIF FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 7094540
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs confirmed the event.The device has not returned for evaluation.Revising surgeon indicated screw placement during the index surgery contributed to the event.The patient's activity level and adherence to post-operative care instructions are also unknown.No root cause has been identified.Labeling review notes the following: warnings cautions and precautions: "potential risks identified with the use of this device system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss fixation.".
 
Event or Problem Description
A patient underwent fusion with interbody cage and pedicle screw fixation at l4-l5.Surgeon reported the inferior screw at l5 pulled out allowing the cage to migrate.Revision surgery was completed to replace the screws.

Brand Name
MAS PLIF FIXATION SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5536835
Report Number2031966-2016-00023
Device Sequence Number726417
Product Code MNI
UDI-Device Identifier00887517173966
UDI-Public00887517173966
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142737
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7094540
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2016
Initial Report FDA Received Date03/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1